MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a guidewire punctured the distal section of the echelon catheter.The patient was undergoing surgery for treatment of an intracranial aneurysm.It was noted the patient's vessel tortuosity was normal.The access vessel was the right femoral artery with a diameter of 7mm.It was reported that when the guide wire and the microcatheter were pushed to go upper coaxially, it was found that the guide wire passed through the wall of the microcatheter.There was no friction or difficulty during insertion of the guidewire/stylet.Aside from the puncture, there was no other damage to the catheter.There was no kink or damage on the guidewire/pushwire/stylet.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received reporting that the cause of the puncture with the guidewire was the wall of microcatheter was damaged.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), in-house guidewire as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown guidewire used during the event visual inspection/damage location details: no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and marker band were found crushed (figures d, e, & f).The catheter tip appears to have been shaped.The tip was found kinked proximal to the distal marker band with a large break found kinked location (figures d & e).The break edge appears stretched and jagged.Dried blood was found within the break (figure e).Testing/analysis: the echelon-10 micro catheter total length (to the proximal marker band) was measured to be ~152.3cm and the usable length (to the proximal marker band) was measured to be ~144.5cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ± 1.5cm).The micro catheter was flushed, and water exited the rupture.An in-house guidewire was inserted into the echelon-10 micro catheter hub, through the catheter and exited the break, pushing out the blood.No resistance was encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture with guidewire¿ was confirmed.Possible causes of the break are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, due to holding the device against the heat source too long (approximately 10 seconds), or removing the shaping mandrel prior to the catheter cooling following tip shaping.The catheter wall was found thinning, potentially due to the steam shaping, or due to the kinking.The break/puncture would have occurred at the thinning location.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21216732
Report Number2029214-2025-00191
Device Sequence Number19712338
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB547843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/05/2025
03/22/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/19/2025
04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale